Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest Remedy For Loose Stool In Child When On Melatonin

my 6yr has been given over the counter melatonin not sure of the dose for about a year now he has a problem with controlling his bowels they are always loose could this be caused by the melatonin and what can be done about this he doesnt have any problem sleeping now
Mon, 24 Jan 2022
Report Abuse
General & Family Physician 's  Response
Hi,

Melatonin is a natural hormone that is used in the treatment of insomnia, depression, chronic pain, dementia and many more. But it is a safe medication for short term use, because this medication has some side effects of its own. Melatonin can cause abnormal sensation of defecation, nausea, vomiting, dizziness, diarrhea, abdominal pain, spasms, abdominal distension, drowsiness, loss of appetite, headache and other symptoms as its side effects. These side effects are mild and usually go away over time. But any of these side effects persist or bother you then you should consult your prescribing doctor promptly for medical help.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Suggest Remedy For Loose Stool In Child When On Melatonin

Hi, Melatonin is a natural hormone that is used in the treatment of insomnia, depression, chronic pain, dementia and many more. But it is a safe medication for short term use, because this medication has some side effects of its own. Melatonin can cause abnormal sensation of defecation, nausea, vomiting, dizziness, diarrhea, abdominal pain, spasms, abdominal distension, drowsiness, loss of appetite, headache and other symptoms as its side effects. These side effects are mild and usually go away over time. But any of these side effects persist or bother you then you should consult your prescribing doctor promptly for medical help. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician